Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Diagnosed with fibroids. Prescribed Medroxyprogesterone. Doctor says am in menopause and medicine will shrink fibroids. Opinion?

Hello, My doctor diagnoised me with fibroids 3 months ago. I am 50 years old. She prescribed Medroxyprogeterone 10mg to be taken daily for the first 10 days of my cycle. Since then I have taken the first round and had spotting to light to heavy for 3 weeks. No period/spotting for 4 weeks. Started the second round of medication yesterday. My doctor says that because I am in menopause , after determining my hormone levels the medication will most likely shrink the fibroids I am concern beacuse she says I m in menopause but still having periods.
Asked On : Tue, 19 Mar 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2013
Thanks for your query.
Your doctor is absolutely correct.
You would be in the peri menopausal period when menstrual irregularities start and then gradually you enter total menopause.
Fibroids mostly shrink after menopause, so the medical management given to you right now is absolutely relevant.
Continue with the medication and as long as the bleeding is not heavy / uncontrolled, please do not worry.
All the best.
Answered: Sun, 28 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor